MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MACH1; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION MACH1; CATHETER, PERCUTANEOUS
Model Number 1770
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Codes Bradycardia (1751); Low Blood Pressure/ Hypotension (1914)
Date of Event 07/26/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6): mfr site address: (b)(4).
 
Event or Problem Description
It was reported that decrease in blood pressure and bradycardia occurred.The 99% stenosed, 15mm in length, 3.5mm in diameter target lesion was located in a mildly tortuous and severely calcified lesion was located in the proximal right coronary artery.A mach 1 guide catheter was selected for use.During percutaneous coronary intervention (pci), ablation was performed using 1.75mm rotalink plus burr over a rotawire.Ablation was performed three times at 205,000 rpm for a duration of 10 seconds without staying in one place.However, when the 1.75mm burr was removed into the guide catheter the blood pressure decreased and bradycardia occurred.The symptoms were improved by drug administration.According to the physician, the cause of the blood pressure decrease and bradycardia might be the ablated debris that flowed to the periphery.There was some damage observed within the inner lumen of the guide catheter, but the physician did not think this contributed to the patient complications.The procedure was completed with the same device.The patient's current condition is good.
 
Additional Manufacturer Narrative
(b)(6).(b)(4).
 
Event or Problem Description
It was reported that decrease in blood pressure and bradycardia occurred.The 99% stenosed, 15mm in length, 3.5mm in diameter target lesion was located in a mildly tortuous and severely calcified lesion was located in the proximal right coronary artery.A mach 1 guide catheter was selected for use.During percutaneous coronary intervention (pci), ablation was performed using 1.75mm rotalink plus burr over a rotawire.Ablation was performed three times at 205,000 rpm for a duration of 10 seconds without staying in one place.However, when the 1.75mm burr was removed into the guide catheter the blood pressure decreased and bradycardia occurred.The symptoms were improved by drug administration.According to the physician, the cause of the blood pressure decrease and bradycardia might be the ablated debris that flowed to the periphery.There was some damage observed within the inner lumen of the guide catheter, but the physician did not think this contributed to the patient complications.The procedure was completed with the same device.The patient's current condition is good.Device evaluated by mfr.The device was returned for analysis.The outside of the shaft and tip were microscopically and visually examined.There was a kink 1cm proximal of the tip.The tip was microscopically examined and it was revealed that there was ptfe pulled back and some braiding exposed at the very tip.The x-ray presented no damage to the inside of the shaft.The damage to the tip is consistent to damage caused by interaction with another device during use.The 1.75mm rotablator burr catheter used in the procedure was not returned for analysis, so functional testing was completed with a test 2.15mm rotablator burr catheter.A 2.15mm burr catheter was selected as the 8f mach1 is compatible with a burr up to 2.25mm and a 1.75mm burr catheter was not available for testing.The burr catheter was able to be inserted and advanced through the mach1 with no resistance until that burr got to the kink.The burr was able to pass the kink but there was a slight resistance at only the kinked shaft not at the tip.Inspection of the remainder of the device presented no other damage or irregularities.Product analysis did not confirm any damage to the inside of the shaft but did confirm damage to the inside of the tip and a kink at the end of the shaft.

Brand Name
MACH1
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key7840514
Report Number2134265-2018-60472
Device Sequence Number19223764
Product Code DQY
UDI-Device Identifier08714729382775
UDI-Public08714729382775
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K020028
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/08/2020
Device Model Number1770
Device Catalogue Number1770
Device Lot Number0060097048
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/21/2018
Initial Date Received by Manufacturer 08/09/2018
Supplement Date Received by Manufacturer09/24/2018
Initial Report FDA Received Date09/03/2018
Supplement Report FDA Received Date10/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient Weight63